MAUDE Adverse Event Report: CARDINAL HEALTH MONOJECT SAFETY NDL 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN

CARDINAL HEALTH MONOJECT SAFETY NDL 25 X 1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 1182510
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that the nurse was holding the syringe in her right hand and while inserting it into the sharps box, holding the flap with her left hand, poked her left index finger.She believed that she had engaged the safety with the right thumb before discarding, but it apparently it had not engaged.There was no medical intervention required and there was no patient injury.
 
Additional Manufacturer Narrative
The device history record review concluded that there were no related issues recorded throughout the manufacturing and control processes.The manufacturing records were reviewed for the reported lot and no related event occurred during the overall process for this lot.The manufacturing site has not received any samples or photographs with this customer report.There were no anomalies found on testing of five archived samples from the same lot.It is recommended that a hard surface activation or thumb activation with no sliding motion is used for the safety needle.In the case there is no hard surface available, use your thumb to push the safety shield over the needle until an audible ¿click¿ signal is perceived.This indicates proper activation of the safety mechanism.The needle is fully covered by the safety shield.Discard used device into a sharps container according to facility protocol.There is no evidence of a trend therefore no immediate corrective action is required.We will continue to monitor the product for a reoccurrence or trend.

Brand Name
MONOJECT SAFETY NDL 25 X 1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
CARDINAL HEALTH
110 kendall park ln
atlanta GA 30336
Manufacturer (Section G)
CARDINAL HEALTH
110 kendall park ln
atlanta GA 30336
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key12912800
Report Number1282497-2021-10659
Device Sequence Number20038738
Product Code FMI
UDI-Device Identifier10884521544680
UDI-Public10884521544680
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1182510
Device Catalogue Number1182510
Device Lot Number02010014
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown